This list contains selected items from the full FDA list of recalls, withdrawals, and alerts for medicines and certain health products. We've provided links to FDA information for each product and its maker. Unless otherwise noted, these actions apply only to the specific brand name of the product listed. Talk to your healthcare provider before stopping or changing any medicines or treatments that they have recommended for you.
Hand sanitizer recalled due to contamination with impurities
- Scent Free Hand Sanitizer (maker: artnaturals)
Comment: The makers of this hand sanitizer recalled 10 lots of this product because FDA testing found "several impurities." The impurities were not named, but long-term exposure to them by inhaling or consuming them or absorbing them through the skin could lead to leukemia, other cancers, and other blood disorders.
See additional FDA recalls and alerts for more than 260 hand sanitizer products over the last two years due to contamination, inappropriate labeling, bacterial contamination, and other problems.
Antifungal sprays recalled due to possible contamination with benzene
- Lotrimin AF and Tinactin antifungal sprays (maker: Bayer U.S. LLC) — these include
- Lotrimin Anti-Fungal Athlete's Foot Powder Spray
- Lotrimin Anti-Fungal Jock Itch Athlete's Foot Powder Spray
- Lotrimin Anti-Fungal Athlete’s Foot Deodorant Powder Spray
- Lotrimin AF Athlete's Foot Liquid Spray
- Lotrimin AF Athlete’s Foot Daily Prevention Deodorant Powder Spray
- Tinactin Jock Itch Powder Spray
- Tinactin Athlete’s Foot Deodorant Powder Spray
- Tinactin Athlete’s Foot Powder Spray
- Tinactin Athlete’s Foot Liquid Spray
Comment: This recall affects all nine of the company’s antifungal spray products due to possible contamination with benzene. Benzene is considered a carcinogen (a substance that can cause cancer). It can be absorbed through the skin. Extensive exposure, including repeated exposure over time, can cause leukemia, other cancers, and blood disorders.
Pain reliever recalled due to incorrect dose
- Methocarbamol, 500 mg tablets (maker: Bryant Ranch Prepack)
Comment: One lot of methocarbamol 500mg tablets has been recalled because some bottles of this medicine were discovered to contain 750 mg tablets. Taking this higher dose could cause nausea, sleepiness, falls, or fainting. Very high amounts of methocarbamol may cause seizure, coma, and even death.
Methocarbamol is prescribed for back pain or strains and other painful musculoskeletal conditions.
Blood pressure medicine recalled due to possible cancer-causing contaminant
- irbesartan 75mg, 150mg, and 300mg tablets (maker: Lupin Pharmaceuticals, Inc.)
- irbesartan with hydrochlorothiazide (150 mg irbesartan/12.5 mg hydrochlorothiazide and 300 mg irbesartan/12.5 mg hydrochlorothiazide) (maker: Lupin Pharmaceuticals, Inc.)
Comment: This recall followed routine testing that revealed an impurity, N-nitrosoirbesartan, in some batches of this medicine. N-nitrosoirbesartan is described as a probable human carcinogen.
Irbesartan, with or without hydrocholorothiazide, is prescribed to lower blood pressure in people with high blood pressure, and to protect the kidneys in persons with high blood pressure and type 2 diabetes.
As a service to our readers, Harvard Health Publishing provides access to our library of archived content. Please note the date of last review or update on all articles.
No content on this site, regardless of date, should ever be used as a substitute for direct medical advice from your doctor or other qualified clinician.